MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG MAXDRIVE MINI SCREW; BONE SREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG MAXDRIVE MINI SCREW; BONE SREW
Model Number 25-872-15-91
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The screw head broke off during implantation.The shaft of the screw remains in the patient's bone.No revisional surgery is scheduled for screw shaft removal.
 
Additional Manufacturer Narrative
The screw was optically assessed and stereo microscopically investigated in the lab.The stereo microscopic investigation revealed a tensile crack due to mechanical overload.Further observation determined there were no indications of material or manufacturing defects discovered.Product device history records could not be reviewed because no lot number was provided.The results of the investigation conclude that the root cause for breakage was due to mechanical overload on the screw.If further information can be gathered that might add value to the contents of the investigated report, an additional follow-up report will be submitted.

Brand Name
MAXDRIVE MINI SCREW
Common Device Name
BONE SREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key5594130
Report Number9610905-2016-00010
Device Sequence Number394378
Product Code JEY
UDI-Device Identifier00888118046819
UDI-Public00888118046819
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K943347
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-872-15-91
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2016
Supplement Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR